MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME
Model Number KD-V411M-0725
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
It was reported, the lumen sphincterotome knife wire was bent and deformed more than usual.The issue occurred during an endoscopic retrograde cholangiopancreatography (ercp) diagnostic procedure surgery.The knife wire broke midway through when turned on and moved several times.There was no internal shedding.The intended procedure was completed using a similar device and there were no reports of patient injury or harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the event was unable to be identified.Based on the result of confirmation of the device, and the similar investigation results in the past, a likely mechanism causing the cutting wire breakage might be the following: 1.The cutting wire where the wire coating was torn came into contact with the distal end of the endoscope when the forceps elevator was raised.2.Under circumstances described above 1, an electric conduction was activated.This caused the cutting wire to become hot instantly at the contact point.As a result, the cutting wire broke.Based on the actual product confirmation results and past investigation results, we infer that the knife wire breakage is due to the following mechanism: 1.When the forceps stand of the endoscope was raised, the knife wire where the wire coating was torn came into contact with the tip of the endoscope.2.When electricity was applied in this state, the knife wire instantaneously became hot at the contact point, leading to breakage.A likely factor causing tears of the coated portion of the cutting wire might be the following: 1.It is likely that the slider was slightly pushed causing the cutting wire to deflect.The coated portion of the cutting wire has possibly been rubbed due to the effect of contacting a metal area of the endoscope.It is likely that the tearing of the wire coating was caused by the following factors: 1.Due to factors such as the knife wire being bent due to the slider being pushed a little, the wire coating came into contact with the metal tip of the endoscope and rubbed.However, the cause could not be determined.This instruction manual contains the following information: "¿ do not use excessive force to bend the distal end of the sphincterotome.This could damage the cutting wire.¿ do not insert the instrument into the endoscope when the cutting wire is tightened.Doing so may extend the distal end of the insertion portion from the endoscope tip abruptly.This could cause patient injury, such as perforations, bleeding, or mucous membrane damage.It could also damage the endoscope and/or instrument.¿ when inserting the instrument into the endoscope, hold the slider firmly.Otherwise, the distal end of the insertion portion may bend and could extend from the distal end of the endoscope abruptly.This could cause patient injury, such as perforations, bleeding, or mucous membrane damage.It could also damage the endoscope or instrument.¿ do not advance or extend the instrument abruptly.This could cause patient injury, such as perforations, bleeding, or mucous membrane damage.It could also damage the endoscope and/or instrument.¿ when inserting the instrument into the endoscope, hold it close to the biopsy valve and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged.¿ insert the instrument slowly.Abrupt insertion could damage the endoscope and/or instrument.¿ since the cutting wire is very thin, it may break off in the following cases: the distance between the papilla of vater and the wire is very short, the output is too high or activated while the wire touches metal parts of the endoscope, or the wire is tightened too strong.When the wire breaks off, its proximal end will be retracted toward the endoscope if the slider is pulled.If the slider is pushed, the wire will be pushed out toward the papilla or move sideways.If the wire breaks off, stop the output immediately and pull the slider completely to retract the broken wire into the tube.Then withdraw the instrument from the papilla.Otherwise, patient injury, such as perforations, bleeding, or lacerations within the biliary duct and/or damage of the endoscope could result.¿be sure that the rear end of the cutting wire is extended from the distal end of the endoscope.In case the cutting wire contacts the forceps elevator, insufficient output or unintended tissue injury may occur.¿ do not activate output while the cutting wire touches the metal parts of the endoscope, or they are being close together.This could burn the tissue and/or damage the endoscope or the instrument.After checking the instruction manual for this product, we found the following information.·picture number: rk2599 edition number 02 ·do not bend the tip of this product too much or force it to deform.This may lead to damage to the product.·do not insert this product into the endoscope with the knife wire tensioned.It may suddenly protrude from the tip of the endoscope, leading to perforation, major bleeding, mucous membrane damage, or damage to the endoscope or this product.¿ when inserting this product into an endoscope, hold the slider still.If you do not hold the slider, the tip of the insertion tube may bend and suddenly protrude from the end of the endoscope, which may lead to perforation, heavy bleeding, mucous membrane damage, or damage to the endoscope or this product.¿ do not make sudden protrusions.Doing so may lead to perforation, major bleeding, mucous membrane damage, or damage to the endoscope or this product.¿ do not insert this product into the endoscope's forceps plug at an angle or by holding the part away from the forceps plug.The insertion tube may be damaged.¿ insert this product slowly.Inserting it too quickly may cause damage to the endoscope or this product.·the knife wire needs to be very thin, so if the length of contact with the duodenal papilla is short, if the high frequency output is high, if electricity is applied while it is in contact with the metal part of the endoscope, or if it is stretched too tightly.The knife wire may break.If the knife wire breaks, if force is applied in the direction of tensioning the knife wire, the proximal portion of the cut knife wire will be pulled toward the endoscope, and force will be applied in the direction of pushing the knife wire.If it is, it will be pushed towards the nipple or bounce to the side.If the knife wire breaks, immediately stop energizing it, pull the slider on the operating section completely, pull the cut knife wire into the tube, and then immediately pull out this product from the nipple.A broken knife wire can lead to perforation, major bleeding, laceration of the bile duct, and damage to the endoscope.- when energizing, make sure that the rear end of the knife wire is within the field of view of the endoscope.If you apply electricity while the forceps stand and knife wire are in contact, the current may leak, resulting in decreased output or unintended tissue burns.- do not apply electricity when the metal tip of the endoscope and the knife wire are in contact or close to each other.Doing so may result in tissue burns or damage to the endoscope or this product." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE 3-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18603391
Report Number9614641-2024-00205
Device Sequence Number19538320
Product Code KNS
UDI-Device Identifier04953170183935
UDI-Public04953170183935
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V411M-0725
Device Lot Number2ZV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by Manufacturer03/04/2024
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ESG-100.
Patient SexUnknown